Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 8, 2010, 1:26 PM MST for Coconino County, Arizona. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 1:26 PM MST (20:26 UTC)
- Expired
- Aug 8, 2010, 2:37 PM MST
- In force
- 71 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 95 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS55 KFGZ 082026
SVRFGZ
AZC005-082200-
/O.NEW.KFGZ.SV.W.0021.100808T2026Z-100808T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
126 PM MST SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 300 PM MST
* AT 122 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
32 MILES SOUTH OF FREDONIA...OR 36 MILES SOUTH OF KANAB...AND
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 11213 3699 11212 3644 11259 3646 11263
3654 11266 3660 11262 3667 11264 3677 11261
3679 11262 3695 11253 3700 11254 3701 11253
TIME...MOT...LOC 2025Z 210DEG 14KT 3653 11263
$$
NP2 follow-up statements
147
WWUS55 KFGZ 082037
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
137 PM MST SUN AUG 8 2010
AZC005-082200-
/O.CON.KFGZ.SV.W.0021.000000T0000Z-100808T2200Z/
COCONINO AZ-
137 PM MST SUN AUG 8 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR NORTHWESTERN COCONINO COUNTY...
AT 131 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 29 MILES SOUTH OF FREDONIA...OR 34 MILES SOUTH OF KANAB...
MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT AREAS IN A LINE FROM FREDONIA
SOUTH TO THE KANAB CREEK WILDERNESS. PERSONS IN THESE AREAS SHOULD
TAKE ACTION NOW TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3700 11213 3699 11212 3644 11259 3646 11263
3654 11266 3660 11262 3667 11264 3677 11261
3679 11262 3695 11253 3700 11254 3701 11253
TIME...MOT...LOC 2033Z 210DEG 14KT 3656 11261
$$
NP494
WWUS55 KFGZ 082137
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 PM MST SUN AUG 8 2010
AZC005-082140-
/O.CAN.KFGZ.SV.W.0021.000000T0000Z-100808T2200Z/
COCONINO AZ-
237 PM MST SUN AUG 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COCONINO COUNTY
IS CANCELLED...
THE THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA...THUS THE WARNING IS CANCELLED. HOWEVER...ADDITIONAL
THUNDERSTORMS MAY DEVELOP...THUS RESIDENTS AND VISITORS SHOULD PAY
CLOSE ATTENTION TO THE WEATHER AND BE READY TO TAKE ACTION IF
ADDITIONAL STORMS DEVELOP OR IF NEW WARNINGS ARE ISSUED.
PLEASE REPORT ANY HAIL OR THUNDERSTORM DAMAGE THAT MAY HAVE BEEN
OBSERVED TO YOUR LOCAL LAW ENFORCEMENT. THEY WILL RELAY YOUR REPORT
TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO REPORT SEVERE WEATHER
ONLINE AT WEATHER.GOV/FLAGSTAFF.
&&
LAT...LON 3700 11213 3699 11212 3644 11259 3646 11263
3654 11266 3660 11262 3667 11264 3677 11261
3679 11262 3695 11253 3700 11254 3701 11253
TIME...MOT...LOC 2130Z 210DEG 14KT 3675 11247
$$
NPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:44 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 9:44 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST SUN AUG 8 2010 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA. A SIGNIFICANT DRYING TREND IS EXPECTED MONDAY AND TUESDAY...WITH A WIDELY SCATTERED STORMS EXPECTED OVER THE WHITE MOUNTAINS AND A SLIGHT CHANCE ELSEWHERE. MONSOON MOISTURE SHOULD BEGIN MOVING WESTWARD ON WEDNESDAY...WITH INCREASING CHANCES FOR PRECIPITATION. && .DISCUSSION...A TROUGH OF LOW PRESSURE ALONG THE SOUTHERN CALIFORNIA COAST HAS BROUGHT MUCH DRIER AIR OVER MUCH OF WEST CENTRAL ARIZONA THIS MORNING. THE 12Z KFGZ SOUNDING SHOWED MOST OF THE DRYING ABOVE 550 MB. THE TOTAL DRYING WAS 0.15 INCHES...BUT THAT BRINGS US TO AVERAGE FOR THIS TIME OF YEAR. STORM MOTION TODAY IS EXPECTED TO BE TOWARD THE NORTHEAST AT AROUND 14 KTS. WILL UPDATE FORECAST TO REMOVE MORNING FOG...OTHERWISE NO CHANGES NEEDED. && .PREV DISCUSSION 330 AM MST...WATER VAPOR LOOP THIS MORNING HAS DEEP MOISTURE PLUME RUNNING NORTH TO SOUTH OVER APACHE COUNTY. TO THE WEST...A LOW PRESSURE SYSTEM IS CENTERED OVER LOS ANGELES. LIFT AND INSTABILITY WITH THE TROUGH HAD PRODUCED A LINE OF SHOWERS AND THUNDERSTORMS IN MOHAVE COUNTY. PRECIPITABLE WATER VALUES ARE FALLING THIS MORNING OVER SOUTHWESTERN ARIZONA. PATCHY FOG IS EVIDENT...A RESULT OF YESTERDAYS RAINFALL THAT REACHED ONE INCH IN MANY AREAS. FOR TODAY...THE ABOVE MENTIONED SYNOPTIC FEATURES ARE FORECAST TO MOVE SLOWLY EASTWARD. THERE WILL BE MORE THAN ENOUGH MOISTURE AVAILABLE TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ALTHOUGH COVERAGE SHOULD BEGIN TO DECREASE IN YAVAPAI COUNTY BY LATE AFTERNOON. FROM MONDAY THROUGH SUNRISE WEDNESDAY...SIGNIFICANT DRYING SHOULD TAKE PLACE ACROSS THE NORTHLAND...SAVE FOR THE WHITE MOUNTAINS. TSTORM CHANCES ARE NEAR ZERO IN YAVAPAI COUNTY...AROUND 10 PERCENT FOR THE MOGOLLON RIM NORTHWARD...AND 30 PERCENT FOR THE WHITE MTNS. FOR MONDAY AND TUESDAY...PROGS SHOW DRY AND RATHER STABLE SOUTHWEST FLOW ALOFT OVER MOST OVER THE NORTHLAND....WITH MOISTURE REMAINING ACROSS THE WHITE MTNS. MOST AREAS FROM FLAGSTAFF WESTWARD WILL PROBABLY DRY OUT THROUGH TUESDAY. KEPT LOW POPS (5-10 PCT) FOR THESE AREA FOR NOW...BUT LATER SHIFTS MAY REMOVE THEM IF MODEL TRENDS PERSIST. FROM WEDS. THROUGH SATURDAY...PROGS NOW ARE SPREADING MOISTURE SLOWLY WESTWARD IN THE LATER HALF OF THE WEEK AS HIGH PRESSURE BUILDS OVER THE 4 CORNERS. WE DID BUMP UP POPS A FEW POINTS STARTING WEDNESDAY AND WILL GO HIGHER SHOULD MODEL TRENDS CONTINUE. MAX TEMPS SHOULD START A WARMING TREND ON MONDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...FOR THE 18Z PACKAGE...ISOLD TO SCT SHRA/TSRA WILL DEVELOP ACROSS NORTHERN ARIZONA BY 19Z...WITH MVFR CONDITIONS IN HEAVIER SHOWERS AND THUNDERSTORMS. SHRA/TSRA ACTIVITY IS EXPECT TO DIMINISH AFT 03Z MONDAY. DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC..................DL/MAS AVIATION/FIRE WEATHER...CLARK VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 8, 10:14 AM MST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1014 AM MST SUN AUG 8 2010 AZZ004>018-037>040-090730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1014 AM MST SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AMPLE MOISTURE AND AN APPROACHING TROUGH WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING OVER NORTHERN ARIZONA. RAINFALL INTENSITY IS EXPECTED MODERATE FOR MOST AREAS AS STORMS MOVE TO THE NORTHEAST AT AROUND 15 MPH. FEWER STORMS ARE EXPECTED OVER YAVAPAI COUNTY AS DRIER AIR HAS ALREADY. HOWEVER...DYNAMICS ASSOCIATED WITH THE APPROACHING TROUGH WILL PRODUCE STRONGER STORMS WITH STRONGER WINDS AND LARGER HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BY MONDAY....DRIER AIR IS FORECAST TO MOVE INTO ARIZONA FROM THE WEST. THIS SHOULD CAUSE A NOTICEABLE DECREASE IN THUNDERSTORM ACTIVITY MONDAY AND TUESDAY. MOISTURE AND THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 14 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.